i m 30 years old.for more then 10 years i am suffering from itch in groin and adjoining areas. i get intense itch on scrotum and inner thighs. i also get itch at the base of penis. the scrotum becomes red with itch n my inner thigh skin has become brown. over the years the area of itch has spreaded to anus also.
i consulted dermatologist in initial years who prescribed me (miconazole nitrate 2%+ fluocinolone acetonide 0.01%) , brand name Zole-F in India, in solution form.initially i got relief from the solution n after a few months the doctor suggested to stop using the solution and perscribed clotrimazole powder.
i was prescribed ketecozole tablets also but i was getting stomach pain from it. so the doctor stopped that.
however over the years the itching again n again resurfaced. for a small period of time i used butenafine cream also.but the cream is totally ineffective.
now i have to daily use the zole-F solution otherwise the itching starts. this solution gives relief if i continuously use it.
i am using these medications for a long period. but i m not getting a more permanent cure.
could you please suggest me a more effective treatment for the itching n discolouration of skin in groin area.
You probably have eczema in the groin area. Their are dozens of posts on this site and others concerning the same symptoms. My whole scrotum turns red and sometime the leg creases. None of the medication the doctors gave me do anything. I do not itch unless it turns really red. But when you read about eczema it usually itches and turns red after you scratch it. I never scratch, but it turns red sometimes within minuets. The area gets so dark in color it looks brown. I'll get a shower and then it looks normal.
I think eczema is used as a generic term meaning the doctor is totally clueless and is to arrogant to admit he has no idea what the problem is.
They claim eczema is dry skin but after recently getting burnt pretty bad in the Bahamas, my skin was back to normal in two days. I even got burnt on my inner thigh which is wear I supposedly have eczema.
Try cortisone ointment, maybe it will work for you.
This sounds like a fungal infection also termed commonly as the "jock itch".It is possible however that you may have an overlying eczema or dermatitis of the area.
Contact dermatitis and allergic reactions are also differentials.
Observe any triggeres for the itchiness. Do you wear tight fitting underpants? Do you use harsh scented soaps? Do you engage in strenous activities that requires one to sweat profusely? Any prolonged sun exposures ?
thanx 4 ur comments. the discolouration of skin in my groin area seems permanent. if i take shower or wash it, the colour is same. as i told earlier the lotion i am using contains Fluocinolone acetonide 0.01%, which is more powerful steroid then hydrocortisone 2.5%.
thanx 4 ur reply. i am not having specific triggers which start itching. only in summer itching is more. however i wear cotton and loose underpants which absorbs sweat. i dont sweat exceesively either.do not use harsh scented soaps. and no prolonged sun exposure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.